Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 11, NWS Mobile, AL

April 6, 2025Mobile County, Alabama

NWS Mobile, AL issued this flash flood warning at Apr 6, 2025, 7:05 PM CDT for Mobile County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2025, 7:05 PM CDT (00:05 UTC)
Expired
Apr 6, 2025, 10:15 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Mobile County, AL

The radar

The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 7:40 PM CDTFLASH FLOOD1 Nw South Orchard, ALPublic reports water over roadway on Bellingrath Road at River Plantation Drive.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

179 
WGUS54 KMOB 070005
FFWMOB
ALC097-070315-
/O.NEW.KMOB.FF.W.0011.250407T0005Z-250407T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
705 PM CDT Sun Apr 6 2025

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Southwestern Mobile County in southwestern Alabama...

* Until 1015 PM CDT.

* At 705 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Theodore, Bayou La Batre, Coden, Alabama Port, Dixon Corner, 
  Kirewakra, Fowl River, Irvington, South Orchard, Saint Elmo, 
  Laurendine, Delchamps, Smithport, Bayleys Corner, Mon Louis, 
  Faustinas, Belle Fontaine, Sunny Cove and Hollingers Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3040 8835 3058 8831 3057 8808 3031 8810
      3032 8839

FLASH FLOOD...RADAR INDICATED

$$

RD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 4:29 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 6, 4:29 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
429 PM CDT Sun Apr 6 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 429 PM CDT Sun Apr 6 2025

Now through Monday...A broken line of showers and thunderstorms
continues to make slow progression eastward. Conditions remain
favorable along and ahead of this line for isolated severe storms
with damaging winds and a tornado or two possible. In addition to
the slow movement will lead to heavy rain and the potential of
flooding in low lying and flood prone areas. Another shortwave
moving through the southwest flow behind the front tonight will
bring an additional round a light to moderate rain to portions of
the area. However the severe risk will be well east of the area
by then. Rains will gradually move east of the area by Monday
afternoon with clearing skies late in the day into Monday evening
as a drier airmass moves into the area. A coastal flood advisory
remains until 10pm tonight along with a high surf advisory through
1pm Monday. A high risk of rip currents also continues through
Monday afternoon.

Tuesday through Saturday...Upper level northwest flow along with
building high pressure at the surface will maintain a dry period
through midweek with below normal temps. Another trough moving
across the Great lakes will send a cold front southward into the
area on Thursday with a slight chance of rain. However, the lack
of significant forcing and moisture return will keep most areas
dry. After a warm up into the upper 70s to near 80 ahead of the
front on Thursday, another shot of cooler and drier air moves in
for the end of the week. /13

&&

.AVIATION...
(18Z TAFS)
Issued at 119 PM CDT Sun Apr 6 2025
MVFR to IFR conditions will prevail through much of the period as
showers and thunderstorms move across the area. /13

&&

.MARINE...
Issued at 429 PM CDT Sun Apr 6 2025

A moderate to strong onshore flow continues through
this evening. A cold front will move across the marine area
tonight with a moderate to occasionally strong offshore flow
developing in its wake for early next week, with a lighter
offshore flow then expected by mid to late week. Seas will be
elevated through at least this evening, then gradually subside
through midweek as winds diminish.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      55  65  45  71  45  73  51  78 /  90  60   0   0   0   0   0   0
Pensacola   60  65  49  69  49  70  53  74 /  80  90   0   0   0   0   0   0
Destin      63  72  51  71  51  72  56  74 /  70  90   0   0   0   0   0   0
Evergreen   54  63  42  70  40  75  45  79 /  90  80   0   0   0   0   0   0
Waynesboro  51  62  40  70  41  74  47  79 /  50  30   0   0   0   0   0   0
Camden      53  59  41  66  39  70  46  77 /  90  60   0   0   0   0   0   0
Crestview   57  68  43  71  41  75  45  78 /  80  90   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Coastal Flood Advisory until 10 PM CDT this evening for ALZ263-
     264.

     High Rip Current Risk through Monday afternoon for ALZ265-266.

     High Surf Advisory until 1 PM CDT Monday for ALZ265-266.

FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 1 PM CDT Monday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>632-
     650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 6, 2:44 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Sun Apr 6 2025

ALZ263-265-062030-
Mobile Coastal AL-Mobile Central AL-
244 PM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MOBILE COUNTY THROUGH
330 PM CDT...

At 243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tanner Williams to near Gautier. Movement was
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, I65 And I165, Theodore, Grand Bay,
Chickasaw, Tillmans Corner, I10 And I65, Mobile Regional Airport,
Bayou La Batre, Downtown Mobile, and Tanner Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CDT for southwestern
Alabama.

&&

LAT...LON 3038 8841 3040 8840 3073 8841 3080 8796
      3079 8798 3079 8799 3078 8800 3077 8798
      3078 8796 3072 8801 3072 8800 3040 8815
TIME...MOT...LOC 1943Z 238DEG 36KT 3074 8838 3036 8862

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JP
Special weather statement, Apr 6, 3:26 PM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
326 PM CDT Sun Apr 6 2025

ALZ052>056-059-261>265-FLZ201-062145-
Clarke AL-Wilcox AL-Mobile Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-Washington AL-
Mobile Central AL-Mobile Inland AL-Escambia Inland FL-
326 PM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT MONROE...MOBILE...CENTRAL
BALDWIN...SOUTHEASTERN WASHINGTON...WESTERN ESCAMBIA...CLARKE...
WILCOX...WEST CENTRAL CONECUH AND NORTHWESTERN ESCAMBIA COUNTIES
THROUGH 445 PM CDT...

At 325 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Yellow Bluff to Satsuma to
near Moss Point. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Peterman, Grand Bay, Chickasaw, Jackson, Point Clear, Wilmer, Uriah,
McIntosh, Prichard, Gulfcrest, Excel, Mount Vernon, Wagarville,
Vredenburgh, Movico, Pine Hill, I10 And I65, Bay Minette, Tanner
Williams, and Camden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3010 8819 3023 8838 3082 8842 3101 8834
      3199 8771 3201 8762 3207 8762 3205 8690
      3076 8764 3045 8790 3045 8791 3049 8793
      3048 8794 3048 8793 3044 8791
TIME...MOT...LOC 2025Z 242DEG 20KT 3206 8749 3087 8807 3039 8853

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Local storm report, Apr 6, 4:38 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
438 PM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     Marine Tstm Wind 1 E Downtown Mobile     30.69N 88.02W
04/06/2025  M46 MPH          GMZ630             AL   Mesonet

            Wind gust to 40 knots at the USS Alabama
            Battleship Memorial Park.

&&
Special weather statement, Apr 6, 4:45 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
445 PM CDT Sun Apr 6 2025

ALZ056-059-262>266-FLZ201-203-062300-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Conecuh AL-Escambia AL-Mobile Central AL-
Escambia Inland FL-Santa Rosa Inland FL-
445 PM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MOBILE...CENTRAL
BALDWIN...ESCAMBIA...SOUTHERN CONECUH...NORTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES THROUGH 600 PM CDT...

At 445 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from I65 And AL 113 to 9 miles south of Bratt to
Coden. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jay, Grand Bay, Chickasaw, Summerdale, I65 And AL 113, Point Clear,
Bayou La Batre, Loxley, Prichard, Pollard, Daphne, Robertsdale,
Brewton, Flomaton, I10 And I65, Bay Minette, I65 And I165, Coden,
Bratt, and I65 And CR 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3034 8838 3061 8841 3101 8759 3139 8731
      3138 8674 3080 8700 3043 8776
TIME...MOT...LOC 2145Z 269DEG 23KT 3121 8732 3083 8746 3039 8821

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Apr 6, 5:58 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
558 PM CDT Sun Apr 6 2025

ALZ262>266-FLZ201-203-070000-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-
558 PM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MOBILE...SOUTHERN
BALDWIN...NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES
THROUGH 700 PM CDT...

At 558 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Bratt to near Daphne to 8
miles south of Coden. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Summerdale, Magnolia Springs, Point Clear, Loxley, Spanish Fort,
Fairhope, Daphne, Robertsdale, Foley, Alabama Port, Silverhill, Bon
Secour, Bay Minette, and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3033 8826 3068 8807 3095 8768 3090 8711
      3057 8752 3031 8768
TIME...MOT...LOC 2258Z 257DEG 23KT 3085 8747 3059 8794 3026 8826

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Local storm report, Apr 6, 7:03 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
703 PM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flash Flood      1 ESE Mobile Infirmary  30.69N 88.06W
04/06/2025                   Mobile             AL   Public

            Numerous reports of flooded roads and water
            rescues in midtown and downtown Mobile. 6 to
            8 inches of rain fell over the course of a
            few hours.

&&

JC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:47 PM CDTFlash Flood WarningMOBBaldwin, Escambia4 hr
Apr 6, 8:42 PM CDTFlash Flood WarningMOBBaldwin3 hr
Apr 6, 8:49 PM CDTSevere Thunderstorm WarningMOBEscambia26 min
Apr 6, 9:15 PM CDTSpecial Weather StatementMOBCovington45 min
Apr 6, 9:28 PM CDTRiver Flood WarningMOBBaldwin69 hr
Apr 6, 9:29 PM CDTRiver Flood WarningMOBDallas, Monroe, Wilcox6 days
Apr 6, 9:31 PM CDTRiver Flood WarningMOBMobile24 hr
Apr 6, 9:32 PM CDTRiver Flood WarningMOBBaldwin3 days
Apr 6, 10:16 PM CDTAreal Flood WarningMOBMobile119 min
Apr 6, 10:26 PM CDTAreal Flood WarningMOBMobile2 hr
Apr 6, 11:43 PM CDTAreal Flood WarningMOBBaldwin2 hr
Apr 6, 11:58 PM CDTAreal Flood WarningMOBBaldwin2 hr
Apr 7, 12:06 AM CDTAreal Flood WarningMOBBaldwin, Escambia114 min
Apr 7, 12:27 AM CDTAreal Flood WarningMOBBaldwin2 hr
Apr 7, 1:13 AM CDTRiver Flood WarningMOBBaldwin28 hr
Apr 7, 1:15 AM CDTRiver Flood WarningMOBClarke, Monroe, Wilcox8 days
Apr 7, 1:16 AM CDTRiver Flood WarningMOBEscambia5 days

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.